MAUDE Adverse Event Report: CORDIS US CORP. PALMAZ BLUE BILIARY ON SLALOM; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

CORDIS US CORP. PALMAZ BLUE BILIARY ON SLALOM; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number PB2470BSX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82234559 presented no issues during the manufacturing process that could be related to the event reported.The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 7x24mm palmaz blue biliary stent was not seen.After some searching it was found that the balloon mounted stent had fallen off the balloon before it was ever entered into the sheath, so the stent had fallen off as soon as the delivery system was dropped onto the sterile field.The procedure was successfully completed with a new 7x24 stent.There was no reported patient injury.The stent was to be used during an interventional vascular procedure.The stent delivery system was opened onto the table and prepped in the normal fashion.The product was stored properly according to the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use nor difficulty removing the product from the packaging.The catheter had entered the patient and the balloon was inflated normally.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The 7x24mm palmaz blue biliary stent was not seen.After some searching it was found that the balloon mounted stent had fallen off the balloon before it was ever entered into the sheath, so the stent had fallen off as soon as the delivery system was dropped onto the sterile field.The procedure was successfully completed with a new 7x24 stent.There was no reported patient injury.The stent was to be used during an interventional vascular procedure.The stent delivery system was opened onto the table and prepped in the normal fashion.The product was stored properly according to the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use nor difficulty removing the product from the packaging.The catheter had entered the patient and the balloon was inflated normally.The product was returned for analysis.A non-sterile unit of palmaz blue/slalom 7x24mm 135cm biliary stent delivery system was received coiled inside of a clear plastic bag.Per visual analysis the balloon was received not inflated, and it was observed that the stent was fully removed as received.Additionally, a kinked condition on the stent was observed.Per microscopic analysis stent struts marks were observed on the balloon surface.This indicates that the device complied with the stent crimp process.Additionally, the stent deformation due to the kink condition observed was noted.A product history record (phr) review of lot 82234559 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event as evidenced stent crimp marks on the balloon indicating the device complied with the stent crimping process and the kink found on the stent.According to the safety information in the instructions for use ¿prior to stenting, the palmaz blue.018 transhepatic biliary stent system should be examined to verify functionality and integrity.Do not attempt to remove or readjust the stent on the delivery system.The cordis palmaz blue.018¿ transhepatic biliary stent system is indicated for palliation of malignant neoplasms in the biliary tree.Warnings the safety and effectiveness of the palmaz blue.018 transhepatic biliary stent system for use in the vascular system have not been established.Additionally, the intended use of this device in the vascular system is considered off label usage.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
PALMAZ BLUE BILIARY ON SLALOM
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25, costa rica 
7863138372
MDR Report Key17793371
Report Number3007635982-2023-00302
Device Sequence Number6454439
Product Code FGE
UDI-Device Identifier20705032036358
UDI-Public20705032036358
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberPB2470BSX
Device Lot Number82234559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 ASAHI GLADIUS WIRE; UNKNOWN CATHETER
Patient SexMale